Skip to content
Irritation in penis skin just under Glands
avatar
SRA1985 posted:
Hello, I think that this is the proper forum for this problem.

For the last day or so, I have noticed an irritation in my penis skin just underneath the glands. It's on the right side. The skin was extremely irritated after I masturbated the other morning. Recently, my skin of my testicles was irritated in the same way, but they are fine now. Today, the irritation is minor (I have been applying Lotrimin spray powder on it) and I barely notice it unless I think about it.

The skin in the area is dark and when I stretch the skin out, I can see lots of little red veins close to the surface and a large blue one beneath my glands that wasn't visible before. I have recently been tested for STDs - all negative - so that's out. I'm concerned because if my penis so much as rubs against my underwear, I can really feel it. Today isn't so bad, but it's still concerning.

I have been to the doctor a lot recently and can't really afford to go again. Does this sound like something I should worry about? Is it just irritated skin? I admittedly masturbate quite often, to the point of chaffing sometimes, but I have never felt it quite like this. Although when I do masturbate, I do not use any lubricant.

Any advice would be much appreciated. I'm not really sure what to do expect use the baby powder. Hydrocortisone always gives me an unbearable tingling sensation wherever I use it.
Reply
 
avatar
counterso responded:
You should never put steroid cream (hydrocortisone) on your genitals!

It sounds like you're doing yourself an injury just from masturbation. Your penis is a delicate organ, although many men assume they can treat it like a steel tool. It's anything but.

Lay off the masturbation for 2-3 weeks. Use lubricant when you do start again. You've most likely bruised the soft tissue and it will take a couple weeks to completely heal. Further irritation is likely to cause swelling, and potentially even scarring, which is something you don't want.

Treat your penis more gently. Enjoy it, but respect that it is not wood or metal, it's full of delicate blood vessels and nerves and is much more easily damaged than you recognize. If you're chafing, you're definitely doing it all wrong.
 
avatar
SRA1985 replied to counterso's response:
Thank you for your advice.

I have stopped masturbating since I developed this problem and the irritation has all but gone away. The dark spot does look something like a bruise, just as you suggest, which would make sense.

I wasn't aware the hydrocortisone I have was for genital use! It says on the package that it can be, but that would explain the intense tingling sensation. I passed it off as merely a side effect. You've done me a great service simply by letting me know this.
 
avatar
counterso replied to SRA1985's response:
Using a steroid cream on your genitals without medical supervision can cause intense side effects. Sometimes that is what is expected or wanted by the physician, but it should be supervised. It's similar to never using an antibiotic ointment near your eyes. Regular antibiotics like Neosporin can cause blindness and there are very specialized antibiotics for eyes.

Anyway, glad you're feeling better. The bruising should heal in a while.
 
avatar
SRA1985 replied to counterso's response:
This is sort've a follow-up question and also a concern. I left my penis alone for two weeks as you recommended and decided to take a look. While erect, I noticed several areas of the skin that are 'shiny', which is the best way to put it. These areas appear to be raised, but they are not. It's all over the area my skin wrinkles up while not erect. (I'm circumsized.)

These areas are reddish, but they are not painful, nor are they itchy. I just noticed a lot of that happening and wasn't sure if it was related to the swelling you had mentioned earlier. I'm clear of all STDs, but could this be something else? Or is it related? Should I lay off the masturbation for longer still?
 
avatar
joe8843 responded:
You likely are irritating your penis when you masturbate dry. Try using a lubricant. If that does not work you may want to try a combination of less masturbation and more lubricant.
 
avatar
counterso replied to SRA1985's response:
These shiny areas are likely skin "burns" from dry friction (over-stretched). They will continue to look glossy until the skin is fully healed or replaced, which could take several months.

Treat it as you would any other skin irritation, like with some soothing lotion. And please take this as a sign you have been too rough and need to treat your penis more gently.

If the skin begins to crack or crust, you will probably want to see a dermatologist who can help you with an ointment to improve the skin condition while the damaged skin being naturally replaced.
 
avatar
SRA1985 replied to counterso's response:
I understand, thank you very much for your help. Is there a particular lotion you would recommend over another for a situation like this? And as far as sexual activity goes, should I minimize it? I have cut down on masturbation (and I use lube when I do), so should I do the same for sex? I have no had sex in a long time, but if the opportunity presents itself, should I turn it down or just take it easy?
 
avatar
counterso replied to SRA1985's response:
If the skin is not irritated/sore, then you're probably okay to have sex. It's thin skin with lots of sensitive nerve endings like the skin of your lips, so just treat the area gently as you would chapped or cracked lips.

Any lotion you would use on other sensitive areas (like your face) should be safe for your penis. I don't know of any specific brands that make claims about healing damaged skin, or how reliable any of those cosmetic claims are.
 
avatar
ne91986 replied to counterso's response:
I have a follow up question to this. I havn't been sexually active in a few weeks and the skin under my penis has formed like a V shape from the bottom leading to a peak right before the head and the color has become darker and has a glossy look to it and the tip of my penis throbs sometimes. This just started happening maybe 4 days ago. The veins have become more promonate on the sides. I don't know if i should worry or not. what could this be?
 
avatar
counterso replied to ne91986's response:
I don't know. Please see a urologist to diagnose this change. Skin coloration changes can be bruising, fungus, or something else.
 
avatar
randdfg replied to counterso's response:
Is there something else (non-topical steroid) that would be safe to use on the genitals, to treat a mild rash?

Even a mild topical steroid cream like hydrocortisone 1% that the original poster used, is unsafe. Even if used for a week or less, it will cause the symptoms of topical steroid withdrawal (like red, burning skin) once you stop using it. This is because the genital area absorbs 30% of the corticosteroid, whereas regular skin only absorbs around 1%.
 
avatar
counterso replied to randdfg's response:
I'm not a dermatologist or urologist. You need to ask your doctor for something that is safe to use in that area. Most alternates are by prescription only, like silver or sulphur creams, or specialized medicated ointments.


Spotlight: Member Stories

Diagnosed with BXO (balanitis xerotica obliterans) in May 2011. I had a very sever case and had 4 surgeries and was in the hospital for 4 weeks.

Helpful Tips

Regarding erectile pain.
I was experiencing pain when I had erections. It was like a muscle strain sort of feeling. I was concerned until I figured out why I was ... More
Was this Helpful?
0 of 1 found this helpful

Related News

There was an error with this newsfeed

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.